Thunderstorm Wind, Arkansas
- When
- April 14, 9:00 PM CST to 9:25 PM CST
- Where
- Arkansas County, 4 mi SW of Lodges Corners
- Measured
- 70 kt (81 mph)
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.267, -91.583
A cluster of fast-moving severe thunderstorms produced straight-line wind gusts up to 80 mph and caused extensive damage in Arkansas County. Damage was first noted about 4 miles southwest of Lodge Corner where power lines were downed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cluster of fast-moving severe thunderstorms produced straight-line wind gusts up to 80 mph and caused extensive damage in Arkansas County. Damage was first noted about 4 miles southwest of Lodge Corner where power lines were downed. Farther east, a number of trees were knocked down, with one tree on a parsonage. Tin was removed from a roof about 2 miles east of Bayou Meto. About 4 miles south of DeWitt, a storage shed was tipped over and a hay barn was destroyed. A little farther east, several power poles were blown down roughly 4 miles northwest of Deluce. In Deluce, a large tree fell on the roof of a building, with windows blown out of several buildings. Also, a shed collapsed on a combine and power poles and lines were downed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 14, 1:55 PM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT APR 14 2001 SATELLITE/RADAR LOOKING MORE CONVECTIVE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT AS SYSTEM ALOFT IN SOUTHERN PLAINS MOVES EAST AND INTERACTS WITH WARM FRONT MOVING INTO SOUTHERN ARKANSAS. ON SUNDAY...COLD FRONT IN PLAINS WILL PUSH INTO STATE...WITH SCATTERED SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF FRONT. AS FAR AS TIMING...LOOKS LIKE FRONT WILL MAKE IT THROUGH NORTH/CENTRAL ARKANSAS BY EARLY AFTERNOON...WITH SOME CLEARING/BREEZY CONDITIONS BEHIND FRONT. KEPT CLOUDS/CHANCE OF PRECIPITATION IN THE SOUTH MOST OF THE DAY. THROUGH SUNDAY...ATMOSPHERE RATHER UNSTABLE WITH STORMS THAT DEVELOP POSSIBLY BECOMING SEVERE. APPEARS THAT LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. COLD FRONT TO SOUTH SUNDAY NIGHT WITH CLEARING/COOLER WEATHER. DRY CONDITIONS IN THE FORECAST ON MONDAY AS WELL. MUCH STRONGER FRONT/CANADIAN HIGH PRESSURE WILL BUILD INTO ARKANSAS FROM NORTH MONDAY NIGHT/TUESDAY. SOME CLOUDS/FEW SHOWERS ALONG FRONT...BUT WILL BE FOLLOWED BY MUCH COOLER AIR. BY WEDNESDAY MORNING...A FREEZE POSSIBLE IN NORTHERN COUNTIES...WITH SOME FROST POSSIBLE CENTRAL/SOUTH. WARMUP WILL FOLLOW THURSDAY/FRIDAY WITH MORE CLOUDS. CHANCE OF SHOWERS/THUNDERSHOWERS BY THE END OF THE WEEK. (46) .LIT...NONE
ARZ040-041-052-053-150300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 435 PM CDT SAT APR 14 2001 ...TORNADO WATCH FOR SOUTHWEST ARKANSAS UNTIL 10 PM... A WARM FRONT WAS LOCATED JUST SOUTH OF ARKANSAS LATE THIS AFTERNOON. NORTH OF THE FRONT...SCATTERED THUNDERSTORMS WERE DEVELOPING IN SOUTHEAST OKLAHOMA...AND WERE MOVING TOWARD WESTERN ARKANSAS. AS MORE STORMS DEVELOP THIS EVENING NORTH OF THE FRONT... SOME STORMS MAY BECOME SEVERE. A TORNADO WATCH HAS BEEN POSTED FOR MUCH OF SOUTHWEST ARKANSAS UNTIL 10 PM. THE WATCH INCLUDES AREAS SOUTH OF MENA AND WEST OF ARKADELPHIA AND MAGNOLIA. IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS EVENING. AN ISOLATED TORNADO IS POSSIBLE AS WELL. REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN SOUTHWEST ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 46
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 5 W MENA AR 1.75 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0723 PM COVE AR .88 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0729 PM MENA AR .88 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Little Rock radar (KLZK), 89 km away, was scanning. The volume nearest the first event began at 02:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242666.